Thunderstorm Wind, Acadia
- When
- June 29, 3:55 PM CST
- Where
- Acadia County, 2 mi N of Rayne
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.267, -92.267
A mobile home flipped over and was destroyed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A mobile home flipped over and was destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 29, 1:08 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 208 PM CDT TUE JUN 29 2004 .DISCUSSION...SURFACE ANALYSIS SHOWING HIGH PRESSURE CONTINUING TO RIDGE ACROSS GULF WATERS PROVIDING A WEAK TO MODERATE SOUTHERLY FLOW ACROSS THE FCST AREA. QUASI-STATIONARY BOUNDARY EXTENDS THROUGH THE MID MISSISSIPPI VALLEY INTO NORTH TEXAS. SOUTH OF BOUNDARY... VERY WARM AND UNSTABLE AIR REMAINS IN PLACE. SEA BREEZE GENERATING INCREASING CONVECTION ACROSS THE AREA...WITH FURTHER ACTIVITY MIGRATING UP UPPER TEXAS COAST ASSOCIATED WITH MID LEVEL SHORTWAVE AND DIVERGENT FLOW ALOFT. && .SHORT-TERM...SIMILAR WEATHER PATTERN TO HOLD THROUGH THURSDAY WITH MODELS INDICATING PRECIPITABLE WATER VALUES NEAR 2 INCHES. MAIN WEATHER FOCUS WILL REMAIN ACTIVE SEA BREEZE AND WILL BE ENHANCED BY ANY IMPULSES IN A CONTINUED SOUTHWESTERLY FLOW. WILL LITTLE INHIBITION...EXPECTING EXTENT OF CONVECTION TO REMAIN ABOVE SEASONABLE NORMS. && .LONG-TERM...MID LEVEL AND STRENGTHENING LOW ADVANCES ACROSS PLAINS FRIDAY...MOVING INTO MID MISSISSIPPI VALLEY SATURDAY. LOW FOLLOWED BY HIGH AMPLITUDE RIDGING. MODELS INDICATING MOISTURE LEVELS DECREASING FRIDAY AS A DRIER NORTHWESTERLY FLOW ALOFT EVOLVES. WILL MAINTAIN LOWER AND MORE SEASONABLE POPS DURING THIS TIME FRAME. && .UPDATED POINT TEMPS/POPS... BPT 73 88 75 91 / 20 50 20 50 LCH 75 88 76 90 / 20 50 20 50 LFT 74 87 73 90 / 20 50 20 50 AEX 72 86 73 92 / 20 50 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT TUE JUN 29 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 301000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT TUE JUN 29 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS COULD DEVELOP AGAIN AS EARLY AS MID-MORNING WITH THE SEABREEZE SUSTAINING THE ACTIVITY INTO THE AFTERNOON. MEAN AREAL RAINFALL AMOUNTS SLIGHTLY LESS THAN 1 INCH ARE EXPECTED. LOCAL RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES ARE POSSIBLE IN SLOW MOVING DOWNPOURS. THERE ARE 11 RIVER POINTS IN FLOOD DUE TO PREVIOUS RAINFALL RUNOFF. PLEASE SEE THE RIVER FLOOD STATEMENT NEWFLSLCH FOR MORE INFORMATION. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL DAILY. COVERAGE COULD INCREASE ON THURSDAY WHEN A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS. LOCALLY HEAVY RAINFALL ALSO POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED ON THURSDAY DUE TO THE POSSIBILITY OF HEAVY RAINFALL OVER CENTRAL LOUISIANA. 11
The Lake Charles radar (KLCH), 93 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406328.